Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jun 14, 2021, 5:58 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 5:58 PM EDT (21:58 UTC)
- Expired
- Jun 14, 2021, 7:05 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Cleveland radar (KCLE), 30 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WHUS51 KCLE 142158
SMWCLE
LEZ145-146-164>166-142330-
/O.NEW.KCLE.MA.W.0006.210614T2158Z-210614T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
558 PM EDT Mon Jun 14 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from Vermilion OH to Willowick OH...
Open waters from The Islands OH to Willowick OH...
* Until 730 PM EDT.
* At 557 PM EDT, strong thunderstorms were located along a line
extending from 14 nm north of Avon Point to 13 nm north of Lorain
Harbor to 12 nm northeast of Kelleys Island, moving southeast at 20
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Western Vermilion, Avon Point, Lorain Harbor, Vermilion and
Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4141 8236 4151 8237 4167 8251 4168 8240
4187 8197 4149 8170 4147 8184 4149 8201
4144 8218
TIME...MOT...LOC 2157Z 318DEG 20KT 4176 8202 4170 8224 4174 8250
HAIL...0.00IN
WIND...>34KTS
$$
Sefcovic2 follow-up statements
017
FZUS71 KCLE 142233
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
633 PM EDT Mon Jun 14 2021
LEZ164-142242-
/O.CAN.KCLE.MA.W.0006.000000T0000Z-210614T2330Z/
633 PM EDT Mon Jun 14 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Open waters from The Islands OH to Vermilion OH...
The thunderstorms have moved out of the warned area and no longer
pose a significant threat to boaters.
LAT...LON 4143 8236 4157 8237 4164 8211 4166 8184
4163 8180 4149 8170 4147 8185 4149 8201
4144 8218 4141 8236
TIME...MOT...LOC 2232Z 318DEG 27KT 4157 8187 4148 8203 4150 8231
$$
LEZ145-146-165-166-142330-
/O.CON.KCLE.MA.W.0006.000000T0000Z-210614T2330Z/
633 PM EDT Mon Jun 14 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 730 PM EDT...
For the following areas...
Nearshore and Open waters from Vermilion OH TO Willowick OH...
At 632 PM EDT, strong thunderstorms were located along a line
extending from 10 nm northwest of Cleveland to near Avon Point to
5 mn north of Vermilion, moving southeast at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Avon Point, Lorain Harbor, Western Vermilion, Vermilion and
Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4143 8236 4157 8237 4164 8211 4166 8184
4163 8180 4149 8170 4147 8185 4149 8201
4144 8218 4141 8236
TIME...MOT...LOC 2232Z 318DEG 27KT 4157 8187 4148 8203 4150 8231
HAIL...0.00IN
WIND...>34KTS
$$
Sefcovic098
FZUS71 KCLE 142305
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
705 PM EDT Mon Jun 14 2021
LEZ145-146-165-166-142315-
/O.CAN.KCLE.MA.W.0006.000000T0000Z-210614T2330Z/
705 PM EDT Mon Jun 14 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Nearshore and Open waters from Vermilion OH TO Willowick OH...
The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.
LAT...LON 4143 8236 4157 8237 4164 8211 4166 8184
4163 8180 4149 8170 4147 8185 4149 8201
4144 8218 4141 8236
TIME...MOT...LOC 2300Z 318DEG 20KT 4145 8173 4136 8189 4138 8217
$$
SefcovicWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 14, 4:04 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 14, 4:04 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 404 PM EDT Mon Jun 14 2021 .SYNOPSIS... A trough will linger over the Northeast through Tuesday and a cold front will push south across the area on Tuesday afternoon. High pressure will build over the Great Lakes and Ohio Valley from the northwest Wednesday and Thursday, before a cold front approaches from the west on Friday and moves east across the area Saturday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... The majority of the near term period will be dominated by a deep trough over the northeastern US that will usher a series of shortwaves over the area through Tuesday. This may produce a few rounds of isolated showers and maybe an isolated thunderstorm across the northern portion of our CWA through tonight, but instability is very limited and dry air is already beginning to filter into the area from the northwest. Didn't go more than low-end slight chance PoPs at this time, but will continue to monitor the showers moving south across Lake Erie from southern Ontario. Overnight lows will fall into the mid to upper 50s. A reinforcing cold front will push south across the area on Tuesday afternoon, which could produce isolated showers and perhaps a few rumbles of thunder south of the lakeshore during the late morning and early afternoon hours. Instability will be limited, so have low-end slight chance (20%) PoPs for the time being. High pressure will begin to build over the area from the northwest Tuesday evening, which will usher cooler, drier air into the Great Lakes region Tuesday night. Highs will be in the low to mid 70s across the majority of the area Tuesday, although a few spots in NW OH may climb into the upper 70s. Lows will be in the much cooler upper 40s to lower 50s, with upper 50s possible along the immediate lakeshore. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Quiet and less humid weather will arrive through the short term period with seasonably cool high temperatures in the 70s and perhaps upper 60s on Wednesday as persistent northerly flow exists aloft and anomalously cool 850 mb air filters south across the region. Chilly lows will be found across the area Wednesday night in the 40s to lower 50s. Mostly sunny skies should persist on both Wednesday and Thursday. Thursday will be exhibit highs closer to normal in the 70s and lower 80s as northerly flow aloft loosens and becomes more northwest oriented. && .LONG TERM /FRIDAY THROUGH MONDAY/... Activity begins to ramp up across the region in the long term period as a positively tilted upper trough wobbles south into the Upper Midwest by Friday and as increased low-level moisture returns northwards through the Ohio Valley. Ahead of the trough, a cold front will extend southwest through the Great Lakes and is anticipated to reach the vicinity of NW OH by Friday evening. Early signs point to scattered thunderstorm chances Friday afternoon through the overnight along and ahead of the cold front. Some storms could reach severe levels with effective shear values around 40 knots, perpendicular to the approaching front. By Saturday, models differ on the timing of the cold front, though forward motion should slow. The most likely solution is for the front to sag ever-so-slightly south and east of the region, which would limit any thunderstorm chances. Weak high pressure will settle in behind the front Saturday afternoon/evening and could persist through Sunday as the cold front becomes stationary in the vicinity of central OH. By Monday, another upper trough will dig south across the Upper Midwest, and should pull this stationary front northwards as a warm front. Thus, thunderstorms could once again be possible on Monday. Humid weather with temperatures in the 80s will return on Friday associated with the warm and moist Gulf of Mexico return flow. Behind the cold front, more seasonable and less humid weather in the 70s could be more common. By Monday, more humid weather with temperatures in the 80s should arrive once again. && .AVIATION /18Z Monday THROUGH Saturday/... VFR conditions are expected at most terminals for the majority of the TAF period. A few showers are present several miles south of KYNG early this afternoon, but the activity should not backbuild into the vicinity of the terminal. Can't rule out scattered showers developing near KTOL this afternoon/early this evening and KERI overnight as impulses traverse across the area, so have VCSH mention at both terminals for a few hours. Also have a brief period of MVFR cigs at KERI during the overnight hours due to residual low-level moisture. Winds will be variable to 12 knots with gusts to 20 knots through this afternoon, before becoming northerly to northwesterly and decreasing below 10 knots this evening. Northwesterly winds will increase to 10 to 12 knots with gusts to 20 knots on Tuesday afternoon. Outlook...Non-VFR possible in showers/thunderstorms Friday and Saturday. && .MARINE... Northerly flow around 15 knots will persist tonight which could lead to some 3 to 4 footers across the central and eastern basins of the lake. By Tuesday, a stronger cold front will move south across the lake, ushering in northerly winds of near 20 knots by late Tuesday afternoon and evening. The enhanced onshore flow will likely result in a Small Craft Advisory for the central and eastern basins of the lake during this timeframe and into Wednesday morning. High pressure will build south across the lakes Wednesday into Thursday, with generally weak flow anticipated. By Friday, south to southwesterly winds increase to around 15 to 20 knots, though given the offshore nature of the flow, not anticipating any headlines at this point. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Maines SHORT TERM...Kahn LONG TERM...Kahn AVIATION...Maines MARINE...Kahn
Hazardous weather outlook, Jun 14, 3:44 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 344 PM EDT Mon Jun 14 2021 LEZ061-142>149-162>169-OHZ003-006>008-013-014-017>023-027>033- 036>038-047-PAZ002-003-151945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 344 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-151945- Erie- 344 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate risk for rip currents on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-151945- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 344 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a moderate risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a high risk for rip currents on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.